Florida, 2024

Storm Surge and Flash Flood in Florida, August 3 to 5, 2024

August 3 to 5, 2024 · NWS MFL · 16 events in 15 counties and zones

The center of Debby passed about 140 miles west of Naples as a tropical storm moving north-northwest over the eastern Gulf of Mexico around 8 AM EDT on August 4th. Tropical Storm Debby intensified into a hurricane as it passed southwest of Tampa late August 4th before making landfall in the Florida Big Bend area as a Category 1 hurricane on the morning of August 5th, with maximum sustained winds…

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$878,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

The center of Debby passed about 140 miles west of Naples as a tropical storm moving north-northwest over the eastern Gulf of Mexico around 8 AM EDT on August 4th. Tropical Storm Debby intensified into a hurricane as it passed southwest of Tampa late August 4th before making landfall in the Florida Big Bend area as a Category 1 hurricane on the morning of August 5th, with maximum sustained winds of 80 mph and lowest central pressure of 979 mb. The outermost edge of Debby's tropical storm force wind field skirted the southwestern Florida Gulf coast on August 3rd and 4th. bringing brief tropical storm force wind gusts to most of the area. The most persistent rain bands moved over western, southern, and central sections of Collier County on August 4th, producing near-tropical storm conditions and rainfall of 4-6 inches. A storm surge of just over 3 feet, in combination with the high rainfall amounts, led to moderate coastal flooding in vulnerable storm surge locations in coastal Collier County during the high tide cycle on August 4th. The heavy rainfall also caused widespread minor to moderate inland flooding across the Naples and Golden Gate areas.

The combination of heavy rainfall and storm surge caused a total of $877,947 in damage in unincorporated sections of Collier County (excluding the cities of Marco Island, Everglades City, and Naples), with 6 properties suffering major damage and 31 with minor damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 3, 7:39 AM EST, 4 hours 21 minutes earlier.

Area forecast discussion, Aug 3, 7:39 AM EST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Miami FL
839 AM EDT Sat Aug 3 2024

...New UPDATE...

.UPDATE...
Issued at 833 AM EDT Sat Aug 3 2024

No major changes with the AM update. Starting to see the first
bands on the northern periphery of TD4 moving into the area.
Although convection is fairly meager, some would even say
skeletal, increasing winds aloft will result in fairly widespread
gusts of 30 to 40 mph through the day even with "unimpressive"
looking cells.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 216 AM EDT Sat Aug 3 2024

An unsettled weekend is expected across South FL as Tropical
Depression Four emerges from central Cuba and moves NNW into the
eastern Gulf. While the center is expected to stay well west of the
area, multiple impacts are still expected.

PWAT values are expected to increase to 2.2-2.5 inches, with
forecast soundings showing saturation throughout the column. Periods
of heavy rain with high rainfall rates are expected through Sunday
evening, which may cause flooding for urban and poor drainage
locations. QPF totals through Sunday evening are 2-5 inches, with
locally higher amounts in excess of 8 inches possible, especially
over SW FL. A Flood Watch remains in effect for all of South FL
through Sunday evening.

Breezy conditions are expected, especially along the Gulf coast
where a Tropical Storm Warning is in effect for Coastal Collier and
Mainland Monroe, for gusts up to 40 mph. Over the rest of the area,
gusts of 25-35 mph are possible, with higher amounts possible with
convection.

Another impact that shouldn't be overlooked is the tornadic threat,
especially Saturday evening into early Sunday as we'll be in the
northeast quadrant of the storm. 0-1 km SRH values increase to over
100 (m^2/s^2) and a few tornadoes can't be ruled out, especially
over SW FL and around the lake region.

Rainfall and cloud cover will hold temperatures back from the
blistering heat the region saw over the past several days. High
temperatures today will be in the mid to upper 80s, and then mid 80s
to around 90 on Sunday. Overnight lows will be mild only dropping
down to the upper 70s and lower 80s.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 259 AM EDT Sat Aug 3 2024

Sunday night into early Monday, the threat of tropical impacts
will decrease, with mainly coastal areas along Collier county
potentially experiencing occasional wind gusts to near tropical
storm force.

Models still depict deep-layered tropical moisture lingering over
much of SoFlo, with numerous showers and thunderstorms expected
through the early evening hours. Locally heavy rain could result in
flooding, especially over locations heavily impacted by rain during
the weekend. By Tuesday evening, a slightly drier air mass will
begin to filter into the region, but with enough lingering moisture
to keep carrying scattered to numerous coverage each afternoon
through the end of the work week. POPs will be kept in the 50 to 70
percent range, with highest values over the western half of SoFlo.

Latest long range solutions show fair consensus in establishing
ridging aloft, which will help in keeping deep convection to a
minimum by mid week. But can't rule out a few strong to severe
storms, mainly with daytime heating and coastal onshore flow in the
afternoon hours. Outflow boundaries will also become focal points
for thunderstorm activity, especially in the afternoon to early
evening periods.

Temperatures seem to not adjust too much from the hot trend so far
experienced this summer, and despite of the rain activity and
increased cloud cover. Afternoon highs are expected to hit the reach
the lower 90s each day next week.

&&

.AVIATION...
(12Z TAFS)
Issued at 653 AM EDT Sat Aug 3 2024

A generally low confidence aviation forecast as periods of
showers and storms are likely today through Sunday in association
with tropical depression four. Consequently, periodic flight
category restrictions are likely along with convective gusts of 30
to 35 knots. Outside of storms, SE winds sustained 15 to 20kts
will prevail with gusts 25 to 30 kts.

&&

.MARINE...
Issued at 216 AM EDT Sat Aug 3 2024

Conditions will continue to deteriorate rapidly across all local
waters on Saturday as Tropical Depression Four moves across the
Florida Straits and towards the southeastern Gulf of Mexico. This
will result in hazardous marine conditions throughout the weekend
across the area waters. The strongest winds will remain over the
Gulf waters where tropical storm conditions will be possible. Wave
heights over the Atlantic and Gulf will increase on Saturday and
into Sunday morning and they will range from 7 to 10 feet in the
Atlantic and 6 to 9 feet in the Gulf waters during this time frame.

&&

.BEACHES...
Issued at 216 AM EDT Sat Aug 3 2024

As winds increase out of the south southeast, a high risk of rip
currents will remain in place across the Atlantic Coast beaches
throughout the weekend. As winds shift and become more south
southwest as Tropical Depression Four pushes off to the north, this
will result in a high risk of rip currents over the Gulf Coast
beaches for the second half of the weekend into early next week.
Additionally, some minor to moderate coastal flooding may occur
along the Gulf Coast during Sunday's high tide.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            87  80  90  82 /  80  60  60  40
West Kendall     87  78  90  79 /  80  60  60  40
Opa-Locka        88  80  91  81 /  80  60  60  30
Homestead        86  80  90  80 /  80  60  60  40
Fort Lauderdale  87  80  90  82 /  70  60  60  40
N Ft Lauderdale  88  81  90  82 /  80  60  60  40
Pembroke Pines   90  80  92  80 /  80  60  60  40
West Palm Beach  88  80  91  79 /  80  60  70  30
Boca Raton       88  80  91  80 /  80  60  70  40
Naples           89  78  87  80 /  80  80  80  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday evening for FLZ063-066>075-168-
     172>174.

     Tropical Storm Warning for FLZ069-075.

     Coastal Flood Advisory from midnight tonight to midnight EDT
     Sunday night for FLZ069-075-174.

     High Rip Current Risk through Sunday evening for FLZ168-172-173.

     High Surf Advisory until 8 AM EDT Sunday for FLZ168-172-173.

AM...Small Craft Advisory from 8 PM this evening to 2 PM EDT Sunday
     for AMZ610.

     Small Craft Advisory until 8 PM EDT Sunday for AMZ630-650-651-
     670-671.

GM...Tropical Storm Warning for GMZ656-657-676.

&&

SHORT TERM...CMF
LONG TERM....17
AVIATION...Carr
Hazardous weather outlook, Aug 3, 4:18 AM EST, 7 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
518 AM EDT Sat Aug 3 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
040930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
518 AM EDT Sat Aug 3 2024

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Tropical Headlines are in effect for portions of South Florida. See
latest Hurricane Local Statement (HLS) for more details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Tropical Headlines are in effect for portions of South Florida. See
latest Hurricane Local Statement (HLS) for more details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 3, 10:18 AM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Miami FL
1118 AM EDT Sat Aug 3 2024

FLZ067-068-168-031545-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
1118 AM EDT Sat Aug 3 2024

...Strong thunderstorms will impact portions of northeastern Palm
Beach County through 1145 AM EDT...

At 1117 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 10 miles east of
Canal Point to Royal Palm Beach to near Lake Worth. Movement was
northwest around 35 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Jupiter, Palm Beach
Gardens, Lake Worth, Riviera Beach, Palm Beach, Tequesta, Juno Beach,
Ocean Ridge, Canal Point, Greenacres, Royal Palm Beach, Palm Springs,
North Palm Beach, Lantana, Lake Park, Atlantis, and Haverhill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2653 8005 2654 8021 2671 8055 2688 8062
      2693 8062 2694 8061 2696 8058 2697 8009
      2680 8004 2682 8004 2680 8003 2670 8005
      2672 8003
TIME...MOT...LOC 1517Z 140DEG 31KT 2686 8045 2671 8024 2661 7998

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Baxter
Special weather statement, Aug 3, 10:53 AM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Miami FL
1153 AM EDT Sat Aug 3 2024

FLZ075-174-031645-
Mainland Monroe FL-Far South Miami-Dade County FL-
1153 AM EDT Sat Aug 3 2024

...Strong thunderstorms will impact portions of southern Mainland
Monroe and southern Miami-Dade Counties through 1245 PM EDT...

At 1152 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Northwest Cape Sable
to near Flamingo to 7 miles northwest of Windley Key. Movement was
northwest at 40 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Flamingo and Everglades National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2519 8114 2518 8114 2522 8117 2533 8113
      2522 8102 2520 8096 2524 8090 2537 8105
      2539 8101 2528 8077 2514 8070 2517 8073
      2516 8075 2516 8073 2515 8072 2515 8080
      2518 8080 2513 8095
TIME...MOT...LOC 1552Z 126DEG 34KT 2522 8117 2516 8087 2505 8066

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Baxter
Special weather statement, Aug 3, 11:03 AM EST, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
1203 PM EDT Sat Aug 3 2024

FLZ073-074-173-031700-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
1203 PM EDT Sat Aug 3 2024

...Strong thunderstorms will impact portions of central Miami-Dade
County through 100 PM EDT...

At 1202 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from Black Point to 14
miles east of Ocean Reef. Movement was northwest at 25 to 30 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Homestead, Coral Gables, Homestead Miami Speedway, Black Point,
Kendall, The Redland, Pinecrest, Homestead Base, Naranja, Richmond
West, Richmond Heights, Country Walk, Leisure City, Palmetto Bay,
Cutler Bay, Zoo Miami, Goulds, The Hammocks, West Perrine, and
Princeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2563 8028 2563 8030 2561 8031 2557 8030
      2555 8032 2555 8031 2554 8031 2554 8032
      2553 8033 2551 8033 2550 8034 2546 8034
      2544 8032 2543 8033 2540 8033 2538 8032
      2540 8037 2549 8049 2569 8049 2564 8027
TIME...MOT...LOC 1602Z 134DEG 17KT 2552 8031 2524 8006

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Baxter
Local storm report, Aug 3, 11:08 AM EST, 52 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1208 PM EDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 PM     Waterspout       4 ESE Lake Worth        26.60N 80.00W
08/03/2024                   AMZ650             FL   Airplane Pilot

            Pilot reported a waterspout about 3 miles
            offshore associated with a small
            thunderstorm around 7 AM EDT.

&&

ATV
Local storm report, Aug 3, 11:36 AM EST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1236 PM EDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 AM     Tstm Wnd Gst     5 SSE Miami Beach       25.75N 80.10W
08/03/2024  M45 MPH          AMZ651             FL   Mesonet

            Mesonet station XGVT Government Cut measured
            45 MPH/39 KTS with a passing rain storm.

&&

ATV
Local storm report, Aug 3, 11:38 AM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1238 PM EDT Sat Aug 3 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     Tstm Wnd Gst     1 N Juno Beach          26.89N 80.06W
08/03/2024  M43 MPH          AMZ650             FL   Mesonet

            Mesonet station XJUP Juno Beach Pier
            measured a 43 MPH/37 KTS gusts with a strong
            thunderstorm.

&&

ATV

The radar

The Miami radar (KAMX), 60 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

13 tropical depression, 2 storm surge/tide, 1 flash flood. Local standard time, as filed.

Tropical Depression, Metro Broward County

When
August 3, 12:00 PM EST to August 4, 8:00 PM EST
Where
Metro Broward County forecast zone
Reported by
Mesonet
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

Maximum sustained winds were in the 25 to 35 mph range across metro Broward County. Brief wind gusts of tropical storm force occurred mainly on August 3rd. Highest wind gust of 51 mph was recorded at Fort Lauderdale Executive Airport at 8:17 PM on August 3rd. There was minor wind damage, mainly to trees, reported in the city of Fort Lauderdale.

Tropical Depression, Inland Palm Beach County

When
August 3, 12:00 PM EST to August 4, 8:00 PM EST
Where
Inland Palm Beach County forecast zone
Reported by
Mesonet
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

Maximum sustained winds were in the 25 to 30 mph range across inland Palm Beach County. Brief wind gusts of tropical storm force occurred mainly on August 3rd and 4th. Highest wind gust of 41 mph was recorded in Belle Glade at 1:34 PM on August 4th. Wind damage was minimal.

Tropical Depression, Coastal Palm Beach County

When
August 3, 12:00 PM EST to August 4, 8:00 PM EST
Where
Coastal Palm Beach County forecast zone
Reported by
Mesonet
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

Maximum sustained winds were in the 30 to 35 mph range across coastal Palm Beach County. Brief wind gusts of tropical storm force occurred mainly on August 3rd. Highest wind gust of 48 mph was recorded in Riviera Beach at 5:54 PM on August 3rd. Minor beach erosion was reported, but other damage was minimal.

Tropical Depression, Inland Broward County

When
August 3, 12:00 PM EST to August 4, 8:00 PM EST
Where
Inland Broward County forecast zone
Reported by
Mesonet
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

Maximum sustained winds were in the 25 to 30 mph range, with gusts reaching 40 to 50 mph, across inland Broward County. Wind damage was minimal.

Tropical Depression, Metro Palm Beach County

When
August 3, 12:00 PM EST to August 4, 8:00 PM EST
Where
Metro Palm Beach County forecast zone
Reported by
Mesonet
Coordinates
26.648, -80.436 (the zone’s center; the record gives no point)

Maximum sustained winds were in the 25 to 30 mph range across metro Palm Beach County. Brief wind gusts of tropical storm force occurred mainly on August 3rd and 4th. Highest wind gust of 45 mph was recorded at Palm Beach International Airport at 12:29 PM on August 4th. Wind damage was minimal.

Tropical Depression, Coastal Broward County

When
August 3, 12:00 PM EST to August 4, 8:00 PM EST
Where
Coastal Broward County forecast zone
Reported by
Mesonet
Coordinates
26.152, -80.456 (the zone’s center; the record gives no point)

Maximum sustained winds were in the 30 to 35 mph range across coastal Broward County. Brief wind gusts of tropical storm force occurred mainly on August 3rd. Highest wind gust of 67 mph was recorded at Pompano Beach High School at 9:47 PM on August 3rd. There was minor wind damage, mainly to trees, across parts of the area.

Tropical Depression, Coastal Miami-Dade County

When
August 3, 12:00 PM EST to August 4, 8:00 PM EST
Where
Coastal Miami-Dade County forecast zone
Reported by
Mesonet
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

Maximum sustained winds were in the 30 to 35 mph range across coastal Miami-Dade County. Several locations recorded brief wind gusts of tropical storm force on August 3rd. Highest wind gust of 53 mph was recorded at Turkey Point at 5:29 PM on August 3rd. There was minor wind damage, mainly to trees, across parts of the area.

Tropical Depression, Metropolitan Miami-Dade

When
August 3, 12:00 PM EST to August 4, 8:00 PM EST
Where
Metropolitan Miami-Dade forecast zone
Reported by
Mesonet
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

Maximum sustained winds were in the 25 to 30 mph range across metro Miami-Dade County. Several locations recorded brief wind gusts of tropical storm force on August 3rd. Highest wind gust of 46 mph was recorded in Doral at 8:29 PM on August 3rd. There was minor wind damage, mainly to trees, across parts of the area.

Tropical Depression, Inland Miami-Dade

When
August 3, 12:00 PM EST to August 4, 8:00 PM EST
Where
Inland Miami-Dade forecast zone
Reported by
Mesonet
Coordinates
25.609, -80.499 (the zone’s center; the record gives no point)

Maximum sustained winds were in the 25 to 30 mph range across inland Miami-Dade County. Several locations recorded brief wind gusts of tropical storm force on August 3rd. Highest wind gust of 44 mph was recorded in Everglades National Park at 2:30 PM on August 3rd. There was minor wind damage, mainly to trees, across parts of the area.

Tropical Depression, Coastal Collier County

When
August 3, 12:00 PM EST to August 4, 8:00 PM EST
Where
Coastal Collier County forecast zone
Reported by
Mesonet
Coordinates
26.099, -81.381 (the zone’s center; the record gives no point)

Maximum sustained winds were in the 30 to 35 mph range across coastal Collier County. Occasional wind gusts of tropical storm force occurred mainly on August 3rd and 4th. Highest wind gust of 50 mph was recorded at Naples Municipal Airport at 6:38 AM on August 4th. There was minor wind damage, mainly to trees, across parts of the area.

Tropical Depression, Inland Collier County

When
August 3, 12:00 PM EST to August 4, 8:00 PM EST
Where
Inland Collier County forecast zone
Reported by
Mesonet
Coordinates
26.099, -81.381 (the zone’s center; the record gives no point)

Maximum sustained winds were in the 30 to 35 mph range across inland Collier County. Occasional wind gusts of tropical storm force occurred mainly on August 3rd and 4th. Highest wind gust of 57 mph was recorded at Naples Reserve at 3:07 PM on August 4th. There was minor wind damage, mainly to trees, across parts of the area.

Tropical Depression, Glades

When
August 3, 3:00 PM EST to August 4, 7:00 PM EST
Where
Glades forecast zone
Reported by
Mesonet
Coordinates
26.957, -81.189 (the zone’s center; the record gives no point)

Maximum sustained winds were in the 20 to 30 mph range across Glades County. Highest wind gust of 39 mph was recorded in Muse at 2 PM on August 3rd. Wind damage was minimal.

Tropical Depression, Hendry

When
August 3, 3:00 PM EST to August 4, 7:00 PM EST
Where
Hendry forecast zone
Reported by
Mesonet
Coordinates
26.554, -81.166 (the zone’s center; the record gives no point)

Maximum sustained winds were in the 20 to 30 mph range across Hendry County. Highest wind gust of 39 mph was recorded at Airglades Airport outside Clewiston at 4:50 PM on August 4th. Wind damage was minimal.

Storm Surge/Tide, Coastal Collier County

When
August 4, 10:00 AM EST to August 5, 2:00 PM EST
Where
Coastal Collier County forecast zone
Property damage
$878,000
Reported by
NWS Storm Survey
Coordinates
26.099, -81.381 (the zone’s center; the record gives no point)

A maximum storm tide of 3.11 ft above Mean Higher High Water (MHHW) was measured by the NOAA/NOS gauge at Naples Pier at 2:06 PM on August 4th. This resulted in street flooding and closure of numerous near-coastal areas in Collier County during the high tide cycles of August 4th and 5th. There were several reports of roads underwater and water entering homes in Naples, Pelican Bay, Everglades City, and Vanderbilt Beach during the August 4th peak high tide between 10AM to 4PM. It was likely a combination of storm surge, high tide, and heavy rainfall. Water depth was approximately 1-2 feet on many streets in the Naples and Golden Gate areas, and 4 to 6 inches that fell during high tide also contributed to the amount and extent of the flooding.

In Everglades City and Chokoloskee, generally 1 to 1.5 feet of inundation was indicated by the storm survey, with a maximum high water mark of 27 inches at the Smallwood Store in Chokoloskee.

Total damage in unincorporated sections of Collier County (excluding the cities of Marco Island, Everglades City, and Naples) was $877,947, with 6 properties suffering major damage and 31 with minor damage.

Storm Surge/Tide, Mainland Monroe

When
August 4, 10:00 AM EST to 3:00 PM EST
Where
Mainland Monroe forecast zone
Reported by
Park/Forest Service
Coordinates
25.557, -80.917 (the zone’s center; the record gives no point)

Minor coastal flooding was observed in Flamingo during high tide on the afternoon of August 4th.

Flash Flood, Collier

When
August 4, 4:50 PM EST to 7:00 PM EST
Where
Collier County, 1.78 mi SSW of Marco to 1.1 mi S of Marco
Cause
Heavy Rain / Tropical System
Reported by
Emergency Manager
Coordinates
25.946, -81.739

Collier County emergency management reported that in Marco Island an estimated 50 to 70 vehicles were stranded due to flooded roadways and there was flood water intrusion in some low-lying buildings and coastal structures up to 6 inches deep. NWS survey and damage assessments by local officials indicated that flood inundation was mainly 1-2 feet from a mix of rainfall and storm surge.

What these are

Tropical Depression
A tropical cyclone with sustained winds below 34 knots.
Storm Surge/Tide
Water pushed ashore above the normal tide by a storm’s winds and low pressure.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2024Every state in 2024This day in weather historyWarnings in Florida, August 2024The 2024 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1212913, 1212915, 1212916, 1212917, 1212918, 1214618, 1214619, 1214621, 1214622, 1214625, 1214626, 1212910, 1212911, 1212031, 1212047, 1212046.